Alert archive / North Dakota / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Aug 21, 2008, 10:27 PM CDT for Sheridan County, Wells County, North Dakota. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2008, 10:27 PM CDT (03:27 UTC)
- Expired
- Aug 22, 2008, 2:16 AM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sheridan County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 10:27 PM CDT | FLASH FLOOD | Harvey, ND | LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF HARVEY ALONG WITH UNDERPASSES BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 220327
FFWBIS
NDC083-103-220730-
/O.NEW.KBIS.FF.W.0008.080822T0327Z-080822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1027 PM CDT THU AUG 21 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 230 AM CDT
* AT 1022 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SEVERAL STREETS
ARE REPORTED FLOODED IN THE CITY OF HARVEY ALONG WITH BLOCKED
UNDERPASSES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLSBURG...MARTIN...HEIMDAL AND HARVEY
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
LAT...LON 4765 10034 4785 10015 4785 9982 4786 9981
4786 9929 4785 9928 4769 9929 4766 9926
4761 9926
$$
KJB3 follow-up statements
000
WGUS73 KBIS 220508
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT FRI AUG 22 2008
NDC083-103-220730-
/O.CON.KBIS.FF.W.0008.000000T0000Z-080822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN ND-WELLS ND-
1208 AM CDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES...
AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER WELLS AND
SHERIDAN COUNTIES. THIS STORM IS CAPABLE OF PRODUCING RAINFALL RATES
UP TO ONE AND A HALF INCHES PER HOUR. THIS THUNDERSTORM IS MOVING
OVER ALREADY SATURATED SOILS FROM PREVIOUS STORMS THIS EVENING. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED OVER WELLS AND
SHERIDAN COUNTIES AS A RESULT OF THIS STORM. THIS WILL CAUSE
ADDITIONAL STREET FLOODING...RISES ON SMALL CREEKS AND
STREAMS...PONDING OF WATER IN LOW LYING AREAS AND ROADS AND POSSIBLE
WASHING OUT OF DIRT ROADS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLSBURG...
MARTIN...HEIMDAL AND HARVEY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE ACROSS WATER COVERED ROADS. TURN AROUND...DONT DROWN
LAT...LON 4765 10034 4785 10015 4785 9982 4786 9981
4786 9929 4785 9928 4769 9929 4766 9926
4761 9926
$$
PJA000
WGUS73 KBIS 220617
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
117 AM CDT FRI AUG 22 2008
NDC083-103-220730-
/O.CON.KBIS.FF.W.0008.000000T0000Z-080822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN ND-WELLS ND-
117 AM CDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES...
AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THESE STORMS WERE LOCATED FROM BREMEN TO HARVEY TO 5 MILES
NORTH OF MCCLUSKY...MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS
ARE CAPABLE OF PRODUCING RAINFALL RATES OF UP TO TWO INCHES OF RAIN
PER HOUR AND WERE MOVING OVER ALREADY SATURATED SOILS FROM PREVIOUS
STORMS ON THURSDAY EVENING...WITH RADAR ESTIMATES OF AROUND 3 INCHES
OF RAIN HAVING ALREADY FALLEN ACROSS NORTHERN SHERIDAN AND WELLS
COUNTIES. AN ADDITIONAL ONE INCH OF RAINFALL IS EXPECTED OVER WELLS
AND SHERIDAN COUNTIES AS A RESULT OF THESE STORMS THROUGH 200 AM
CDT. THIS WILL CAUSE ADDITIONAL STREET FLOODING...RISES ON SMALL
CREEKS AND STREAMS...PONDING OF WATER IN LOW LYING AREAS AND ROADS
AND POSSIBLE WASHING OUT OF DIRT ROADS. ADDITIONAL THUNDERSTORMS
ACROSS WESTERN NORTH DAKOTA WILL BRING ADDITIONAL RAINFALL TO WELLS
AND SHERIDAN COUNTIES THROUGH THE NIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLSBURG...
MARTIN...HEIMDAL AND HARVEY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4765 10034 4785 10015 4785 9982 4786 9981
4786 9929 4785 9928 4769 9929 4766 9926
4761 9926
$$
PJA000
WGUS73 KBIS 220716
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
216 AM CDT FRI AUG 22 2008
NDC083-103-220726-
/O.CAN.KBIS.FF.W.0008.000000T0000Z-080822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN ND-WELLS ND-
216 AM CDT FRI AUG 22 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WELLS AND
NORTHEASTERN SHERIDAN COUNTIES...
LAT...LON 4765 10034 4785 10015 4785 9982 4786 9981
4786 9929 4785 9928 4769 9929 4766 9926
4761 9926
$$
VJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:49 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT THU AUG 21 2008 .SYNOPSIS... PROGRESSIVE FLOW ACROSS THE NORTHERN TIER OF CONUS WILL ALLOW FOR AN ACTIVE SHORT RANGE FORECAST OVER NORTH DAKOTA. A DEEP MIDDLE/UPPER LEVEL LOW OVER SOUTHERN BRITISH COLUMBIA IS STEADILY MOVING EASTWARD ALONG THE U.S.-CANADIAN BORDER. MEANWHILE...THE ASSOCIATED COLD FRONT MARKS A 15-20F DROP IN TEMPERATURE AS A LATE SUMMER CONTINENTAL POLAR AIRMASS SLIDES SOUTHWARD FRIDAY AND SATURDAY. && .SHORT TERM...THURSDAY THROUGH SUNDAY NIGHT... BIGGEST UNCERTAINTY THIS PERIOD IS ASSOCIATED WITH PRECIPITATION INTENSITY THIS AFTERNOON THROUGH FRIDAY MORNING. OTHER QUESTIONS CONCERNING WIND SPEEDS ON FRIDAY REMAIN. RIGHT NOW...EXPECT SOME INTENSIFICATION OF ONGOING SHOWER ACTIVITY OVER NORTHWESTERN NORTH DAKOTA AS EARLY EVENING CONVECTION SPREADS ACROSS NORTH CENTRAL NORTH DAKOTA. THERMAL PROFILES CONTINUE TO DESTABILIZE UNDER MOSTLY SUNNY SKIES...AND MIDDLE LEVEL HEIGHT FALLS AHEAD OF THE AFOREMENTIONED TROUGH CAN ONLY HELP TO ERODE THE CAP. ADDITIONALLY...TOWERING CUMULUS FIELD ALONG PREFRONTAL TROUGH/DRYLINE LOOKS TO ALREADY BE TAPPING INTO 1500-2000 J/KG SURFACE BASED CAPE. SHEAR PROFILES SUPPORT SUPERCELL DEVELOPMENT EARLY. LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT...SHEAR PROFILES SUPPORT MULTICELL CLUSTERS WITH EMBEDDED SUPERCELLS. SO...EXPECT A SECOND AREA OF CONVECTION IN THE FORM OF A FAST-MOVING SQUALL LINE THAT SHOULD PROGRESS OUT OF EASTERN MONTANA AND SWEEP ACROSS THE AREA OVERNIGHT. THE FAST-MOVING NATURE OF THIS COMPLEX MEANS THAT IT WOULD OVERRUN AND ABSORB ANY ONGOING CONVECTION. AS COLD POOLS MERGE...EXPECT A WIDESPREAD DAMAGING WIND EVENT...THOUGH THERE IS SOME UNCERTAINTY CONCERNING LOW-LEVEL LAPSE RATES ALLOWING FOR HIGHER WINDS TO MIX DOWN. IF EARLIER CONVECTION OCCURS IN SUCH A WAY TO STABILIZE THE LOW-LEVELS...WIND THREAT WOULD DECREASE. LIKEWISE...DIURNAL STABILIZATION OF LOW-LEVELS COULD INHIBIT MIXING DOWN IF IT TAKES TOO LONG TO ARRIVE. NCEP/STORM PREDICTION CENTER CONVECTIVE OUTLOOK CALLS FOR A LARGE HAIL AND DAMAGING WIND THREAT. WITH BETTER LIKELIHOOD OF SEVERE WITH THE SECOND AREA OF CONVECTION. CONCERNING WINDS...EXPECT THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR TOMORROW WITH POSTFRONTAL WINDS EXCEEDING 40 MPH BY AFTERNOON...ESPECIALLY WEST OF BISMARCK. 12 UTC NAM BUFR SOUNDINGS INDICATE THAT WESTERN AND CENTRAL NORTH DAKOTA WILL MIX OUT WITH 45 KNOTS FORECAST AT THE TOP OF THE BOUNDARY LAYER BY MID DAY. HIGH TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 60S F TO MIDDLE 70S F OVER THE AREA BEHIND THE COLD FRONT...AND MINIMUM TEMPERATURES IN THE 40S F ARE FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE LOW HEIGHT ANOMALY CENTERED OFF OF THE BC COAST WILL SEND SIGNIFICANT S/W ENERGY EAST INTO THE PACIFIC NW AND EVENTUALLY NRN PLAINS TUE-FRI OF NEXT WEEK. DETAILS OF AMPLITUDE/TIMING OF THE MAIN WAVE ARE A LOW-CONFIDENCE PREDICTION THOUGH THANKS TO LARGE SPREAD AND RUN-TO-RUN CONTINUITY ISSUES IN ENSEMBLE/DETERMINISTIC SOLUTIONS. THE 00Z GFS WAS A DEEP OUTLIER OF SOLUTIONS WITH THE NRN ROCKIES TROUGH...WHILE THE 06Z VERSION OFFERED A CONSIDERABLY DIFFERENT /FLATTER/ UPPER FLOW. HOWEVER...AGREEMENT BTWN THE 00Z/12Z ECMWF AND 12Z GFS HAS INCREASED CONFIDENCE IN S/W PASSAGE CENTERED ON WED. THAT SAID...THE BEST COURSE IN THIS SCENARIO IS TO WEIGHT THE FCST DATABASE TWD THE ECMWF/GFS ENSEMBLE MEAN IN ORDER TO SMOOTH SOME OF THE UNCERTAINTY IN DETAILS. A SEASONABLY STRONG POLAR JET... FAVORABLE SYNOPTIC SCENARIO...AND MODERATE MOISTURE RETURN WILL SUPPORT AT LEAST ONE PERIOD OF ACTIVE CONVECTION. WE HAVE CENTERED THE HIGHEST POPS ON WED...BUT IT IS NECESSARY TO EXTEND SOME CHANCE THRU THE TUE-THU PERIOD...BOTH DUE TO WEIGHTING TWD ENSEMBLES AND THE PERSISTENT SW FLOW ALOFT ITSELF. TEMPS ARE ALSO A LARGE ISSUE TUE-THU...PARTLY SINCE THERMAL FIELDS WILL BE HIGHLY DEPENDENT ON S/W DETAILS...AND ALSO SINCE CONVECTION HAS LARGE POTENTIAL TO RESULT IN TEMP BUSTS. WED IS THE LOWEST CONFIDENCE TEMP FCST SINCE ENSEMBLE GUIDANCE WOULD SUGGEST UPPER 80S F IN SC ND DUE TO SLOWER S/W SPEED...WHILE THE 00Z MEN/12Z MEX PROG TEMPS ONLY IN THE MID 70S F. WE HAVE BLENDED CONTINUITY AND ENSEMBLE GUIDANCE HERE AS WELL. FINALLY...MON IS A POINT OF CONSENSUS WITH WAA AND 850-HPA TEMPS 25+ C SUPPORTING AT LEAST MID 90S F IN WSTRN ND. SO WE ARE CONFIDENT IN AT LEAST ONE TOASTY DAY. && .AVIATION... STRONG SOUTHERLY WINDS GUSTING TO 35KS WILL ONLY SLOWLY WEAKEN FROM KBIS-KJMS THIS EVE AS A SFC TROUGH APPROACHES. A COLD FRONT WILL RACE INTO WSTRN ND THIS EVE AND CATCH UP TO THE TROUGH...SENDING IT WEST-EAST THRU ALL THE TAF SITES 03Z-10Z. IN ITS WAKE WEST WINDS OF 25-40KTS WILL OVERSPREAD ALL OF WSTRN/CNTRL ND ON FRI. BOTH FEATURES OFFER UP THE POTENTIAL FOR TSRA...FROM KDIK-KBIS-KMOT 21-03Z...AND A HIGHER PROBABILITY FROM KDIK-KISN-KMOT 01-08Z. BOTH PRESENT THE RISK OF IFR CONDITIONS...BUT THE LATTER CHANCE HAS A HIGHER LIKELIHOOD OF WIDESPREAD AVIATION HAZARDS...INCLUDING THE POSSIBILITY OF 50+KT SFC WINDS IF A THUNDERSTORM COMPLEX CAN ORGANIZE AS EXPECTED. && .FIRE WEATHER... A COLD FRONT...ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS SOUTHERN CANADA AND WESTERN NORTH DAKOTA...WILL PUSH EAST ACROSS THE STATE TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA THIS AFTERNOON AND MOVE EAST ACROSS WESTERN NORTH DAKOTA DURING THE EVENING HOURS AND THEN ACROSS CENTRAL AND EASTERN NORTH DAKOTA DURING THE LATE EVENING AND OVERNIGHT HORUS. IN ADDITION TO DANGEROUS LIGHTNING...LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. BEHIND THIS COLD FRONT WINDS WILL INCREASE OUT OF THE WEST LATE TONIGHT AND DURING THE DAY ON FRIDAY. WINDS ARE EXPECTED TO BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE WEST. A WIND ADVISORY WILL LIKELY BE NEEDED. IN SPITE OF THE HIGH WINDS...MUCH COOLER TEMPERATURES ON FRIDAY (HIGHS IN THE UPPER 60S TO MID 70S) WILL KEEP MINIMUM RELATIVE HUMIDITIES AT OR ABOVE 30 PERCENT. THEREFORE...NO FIRE WEATHER HEADLINES ARE ANTICIPATED ON FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE STATE DURING THE DAY TOMORROW AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN CANADA. DRY AND COOL CONDITIONS ARE EXPECTED ON SATURDAY AS HIGH PRESSURE DOMINATES THE NORTHERN PLAINS. TEMPERATURES WARM AGAIN LATER THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH MOVES EAST OF THE REGION. ON A SIDE NOTE...PERCENT GREEN VALUES HAVE BEEN LOWERED ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS SHOULD RESULT IN HIGH RFD VALES ACROSS THIS REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ023-025-036-037- 047-048-050-051. && SCHECK/BIRK/CJS
Hazardous weather outlook, Aug 21, 4:50 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 PM CDT THU AUG 21 2008 NDZ023-025-036-037-047-048-050-051-222200- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 450 PM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT. SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH SUNSET. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER EAST CENTRAL NORTH DAKOTA. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. NDZ001>005-009>013-017>022-031>035-040>046-222200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 450 PM CDT THU AUG 21 2008 /350 PM MDT THU AUG 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA DURING THE EVENING...AND THEN SHIFT EASTWARD OVERNIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ON FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THE RANGELAND FIRE DANGER INDEX WILL ALSO BE ELEVATED...AND MAY BE IN THE VERY HIGH TO EXTREME CATEGORY IN SOUTHWEST NORTH DAKOTA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. CJS/RSL
In the hours before
Local storm report, Aug 21, 8:33 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL ANAMOOSE 47.88N 100.24W
08/21/2008 M0.88 INCH MCHENRY ND BROADCAST MEDIA
&&
KBIRKLocal storm report, Aug 21, 8:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ROLETTE 48.66N 99.84W
08/21/2008 M0.88 INCH ROLETTE ND BROADCAST MEDIA
30 MINUTES OF NICKEL HAIL.
&&
KBIRKLocal storm report, Aug 21, 9:09 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 6 N DICKINSON 46.97N 102.79W
08/21/2008 E60 MPH STARK ND AMATEUR RADIO
&&
KSIMOSKOLocal storm report, Aug 21, 9:11 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 3 W SOUTH FAIRFIELD 47.12N 103.26W
08/21/2008 M0.88 INCH BILLINGS ND PUBLIC
ESTIMATED 55 TO 60 MPH WINDS
&&
KSIMOSKOLocal storm report, Aug 21, 9:29 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 N DICKINSON 46.95N 102.79W
08/21/2008 M1.25 INCH STARK ND AMATEUR RADIO
&&
KSIMOSKOLocal storm report, Aug 21, 9:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 7 NW TAYLOR 46.97N 102.53W
08/21/2008 M58 MPH STARK ND TRAINED SPOTTER
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:33 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 27 min |
| Aug 21, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan | 63 min |
| Aug 21, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 66 min |
| Aug 21, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 66 min |
| Aug 21, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Stark | 40 min |
| Aug 21, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 35 min |
| Aug 21, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 61 min |
| Aug 21, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 44 min |
| Aug 21, 9:05 PM CDT | Areal Flood Advisory | BIS | Rolette | 6 hr |
| Aug 21, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 54 min |
| Aug 21, 9:46 PM CDT | Flash Flood Warning | BIS | Rolette | 4 hr |
| Aug 21, 9:46 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 44 min |
| Aug 21, 9:52 PM CDT | Flash Flood Warning | BIS | Pierce, Sheridan, Wells | 23 min |
| Aug 21, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 48 min |
| Aug 21, 10:16 PM CDT | Flash Flood Warning | BIS | Wells | 29 min |
| Aug 21, 10:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 54 min |
| Aug 21, 11:03 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 42 min |
| Aug 21, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 30 min |
| Aug 22, 1:40 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Morton, Oliver, Stark and 1 more | 50 min |
| Aug 22, 1:57 AM CDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 33 min |
| Aug 22, 2:21 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 39 min |
| Aug 22, 2:41 AM CDT | Tornado Warning | BIS | McLean, Sheridan | 34 min |
| Aug 22, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan, Wells | 45 min |
| Aug 22, 3:40 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Sheridan, Wells | 32 min |
| Aug 22, 3:45 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
| Aug 22, 3:56 AM CDT | Areal Flood Advisory | BIS | Wells | 3 hr |
| Aug 22, 1:27 PM CDT | High Wind Warning | BIS | Adams, Bowman | 5 hr |
Nearby
Flash Flood Warnings in North Dakota, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.